The Good Ethnic Boy and I are doing IVF to try to have a child together, and I'm currently in the "embryo was implanted a few days ago, now we wait to see if it sticks" stage (fingers crossed!). To improve the chances of a sticky baby, I'm on progesterone supplements.
These supplements come in two forms, the convenient one and the inconvenient one. The inconvenient one (which is cheaper, and I've used in the past) is a little wax pessary; you insert it in the *ahem* obvious location, and then have to stay lying down for half an hour so that it doesn't just dribble out into your underwear when it melts. (It will
dribble out into your underwear eventually, usually ending up as white floaty bits in the loo next time you pee and possibly staining your undies on the way, but if you lie down for that half an hour it does its job first.)
A couple of boxes of the convenient form are included in the price of an IVF cycle, so those are the ones I'm using now. It's a white cream/gel in a plastic applicator; you twist the end off, insert it in the *ahem* obvious location, squeeze the bulb thingy on the end until a slight farting noise indicates that it's all in there, then throw away the applicator and go about your business. Much more convenient than the pessaries, since you don't have to take a half-hour break to prevent it from dribbling out before it's done its job...
...but like the wax pessaries, it will still re-emerge eventually. It just won't be white any more. The progesterone gets absorbed, and the remaining cream/gel stuff curdles into a surprisingly large wad of brownish grey yuk that makes its appearance a couple of days later. It looks like you're suffering from the worst yeast infection ever
The nurses at the clinic will not remember to warn you about this. It is, shall we say, a bit alarming.